RISK OF DRUG INDUCED LIVER INJURY FROM NSAIDS IN PATIENTS WITH GOUT

The drug induced liver injury (DILI) in patients under nonsteroidal anti-inflammatory drugs (NSAIDs) is more frequently presented by hepatocellular damage when the serum alanine aminotransferase (ALT) level exceeds 2 times (or more) the upper limits of the norms.

Objective.To define the terms of DILI development and the value of minimal hypertransaminasemia (MHTE) (when the serum ALT exceeds the upper limit of the norm up to twice) in patients with gouty arthritis (GA) under NSAIDs.

Materials and methods. At the onset of a gout attack, all patients had normal basal serum ALT got elevated after starting NSAIDs therapy. No pre-existing liver impairment was registered. The patients were divided into 2 groups according to the serum ALT changes after the NSAIDs treatment: patients with MHTE (n=101) and those with DILI (n=88).

Results. The mean duration of the NSAIDs therapy in the groups made 8 (5—10) days in the MHTE group and 10
(6—14) days in the DILI group. A statistically significant difference (U=3236, p<0.001) was revealed between the groups when comparing the NSAIDs treatment duration. The ROC analysis showed that the DILI development probability decreased in the GA patients taking NSAIDs in high doses during less than 11 days (AUC =0.64±0.04, p=0.010, S=47.7%, Sp — 82.2%, OR — 4.21±95%, CI — 3.38—5.24).

Conclusion. Our study showed that MHTE developed in the period less than 11 days of the high dose NSAIDs treatment with DILI being likely to occur during a more prolonged treatment. MHTE group may be considered as a risk group for DILI development.

Ключевые слова: , , ,
Автор(ы): E. A. Mikhnevich, T. P. Pavlovich, T. G. Rayeuneva, D. A. Khomets, T. G. Golovko, N. A. Cruchina